Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a fixed point theorem of Kirk

Authors: Claudio H. Morales and Simba A. Mutangadura
Journal: Proc. Amer. Math. Soc. 123 (1995), 3397-3401
MSC: Primary 47H10
MathSciNet review: 1301520
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a reflexive Banach space, D an open and bounded subset of X, and $ T:\bar D \to X$ a continuous mapping which is locally pseudocontractive on D. Suppose there exists an element $ z \in D$ such that $ \left\Vert {z - Tz} \right\Vert < \left\Vert {x - Tx} \right\Vert$ for all x on the boundary of D. Then under the so-called condition (S), T has a fixed point in D. Although this result was proved earlier by Kirk, we show here a much easier approach.

References [Enhancements On Off] (What's this?)

  • [1] F. E. Browder, Nonlinear mappings of nonexpansive and accretive type in Banach spaces, Bull. Amer. Math. Soc. 73 (1967), 875-882. MR 0232255 (38:581)
  • [2] -, Semicontractive and semiaccretive nonlinear mapping in Banach spaces, Bull. Amer. Math. Soc. 74 (1968), 660-665. MR 0230179 (37:5742)
  • [3] T. H. Chang and C. L. Yen, Some fixed point theorems in Banach spaces, J. Math. Anal. Appl. 138 (1989), 550-558. MR 991042 (90c:47100)
  • [4] D. Göhde, Zum frinzip der Kontraktiven Abbildung, Math. Nachr. 30 (1965), 251-258. MR 0190718 (32:8129)
  • [5] T. Kato, Nonlinear semigroups and evolution equations, J. Math. Soc. Japan 19 (1967), 508-520. MR 0226230 (37:1820)
  • [6] W. A. Kirk, A fixed pint theorem for local pseudo-contractions in uniformly convex spaces, Manuscripta Math. 30 (1979), 89-102. MR 552364 (80k:47064)
  • [7] -, Locally nonexpansive mappings in Banach spaces, Fixed Point Theory (E. Fadell and G. Fournier, eds.), Lecture Notes in Math., vol. 886, Springer-Verlag, Berlin and New York, 1981, pp. 178-198. MR 643007 (84g:47047)
  • [8] C. H. Morales, Pseudo-contractive mappings and the Leray-Schauder boundary condition, Comment. Math. Univ. Carolin. 20 (1979), 745-756. MR 555187 (80k:47067)
  • [9] -, On the fixed-point theory for local k-pseudocontractions, Proc. Amer. Math. Soc. 81 (1981), 71-74. MR 589138 (82c:47072)
  • [10] C. H. Morales and S. A. Mutangadura, On the approximation of fixed points for locally pseudo-contractive mappings, Proc. Amer. Math. Soc. 123 (1995), 417-423. MR 1216820 (95c:47067)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10

Additional Information

Keywords: Locally pseudo-contractive, convex hull, reflexivity
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society